Zoloft And Night Sweats Are Not Uncommon

By

                                                

The potential symptoms of menopause can leave some women feeling tired, irritated and just plain worn out. When one of those symptoms happens to be night sweats, it can be particularly troublesome. When sleep is disrupted repeatedly, few people can function normally. When that disruption happens to be waking up drenched and cold, it can be particularly disturbing. When night sweats occur around menopause, this phase of life can be to blame. Other sources, however, should also be considered. Sometimes it's something as simple as medications. Zoloft and night sweats, for example, are not at all uncommon.

Night sweats are not considered a sleep disorder, per say, but they can get in the way of enjoying a good night's sleep. When they occur frequently, it is generally recommended that exploration for a cause and a potential cure take place. Night sweats can be caused by a number of different things.

 

These include:

  • Menopause. The hormonal changes that go along with this change of life can bring on hot flashes. When they present during slumber, night sweats tend to result. These can range from mild to change-the-sheets severe.
  • Medications. Many medications are known to cause night sweats. Zoloft and night sweats, for example, is a rather well-known combination.
  • Lifestyle. Some food choices, alcohol and even smoking can be the real root cause of night sweats. It is often recommended that women who suffer from severe night sweats take a close look at lifestyle. Making some of the suggested alterations to daily routine can also help with the prevention of a whole host of other conditions.
  • Diseases. Certain illnesses such as tuberculosis and HIV can cause night sweats. The course of action if these are the real cause will vary.

Although Zoloft and night sweats do go together in many patients, this medication is one that should be carefully weighed before it is discontinued. Zoloft is an antidepressant in the selective serotonin reuptake inhibitor class. It is prescribed for some pretty serious conditions, such as depression, obsessive-compulsive disorder, panic disorders and more. The medication can take a stretch of time to become effective and its immediate stoppage isn't always suggested.

If Zoloft and night sweats seem to be going together, patients are urged to contact their physicians before taking measures. While it is quite possible Zoloft is the blame for night sweats, it's worth looking at some of the other alternatives. Night sweats caused by most other things can be dealt with through other measures in many cases.

People who suffer from night sweats can try these things to help:

  • Reduce temperature in the bedroom. Dropping the thermostat even a little bit can often go a long way in helping prevent night sweats.
  • Remove heavy blankets. Keeping heavy blankets on at night only promotes night sweats. If these are a problem, make sure bedding is light and cool.
  • Watch diet. If night sweats are an issue, consider avoiding hot or spicy foods before bedtime. This includes hot drinks, as well. Alcohol and caffeine, too, can be problems.
  • Quit smoking. This isn't the easiest of options, but it can be very useful in helping avoid night sweats and a bevy of other issues.
  • Exercise. It might sound odd, but the truth is a regular exercise routine can really help in preventing night sweats. It can also promote better health and might even help with other sleep-related issues if they are present.

If night sweats are a problem over an extended period of time, they can get in the way of normal function. Finding the root cause and trying to compensate or make changes can be very useful. If Zoloft and night sweats seem to be the problem, the best course of action in most cases is to seek medical advice. Stopping the medication without physician supervision is not always the wisest choice.

 

 


 No part of this article may be reproduced in full or in part without express written permission of the publisher.
 

Medical Disclaimer:
All of the information contained in the menopause A to Z web site and any associated electronic publications, to include electronic books ("e-Books"), emails, newsletters and links are provided for educational and entertainment purposes ONLY. Neither the FDA, nor any other medical or government authority has evaluated the information. Nor does the information presented always represent the consensus of most physicians. The information is not intended to diagnose, treat, cure, or prevent any disease, nor should it be used as a therapeutic modality or as a substitute for your own physician's advice.   Click Here to Read Full Medical Disclaimer


Medical Disclaimer | Terms Of Service | Privacy Notice | Sitemap